Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 45, NWS St. Louis, MO

March 5, 2008Saint Charles County, Missouri; Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 5, 2008, 1:39 PM CST for Saint Charles County, Missouri; Jersey County, Illinois. It took effect at Mar 6, 2008, 9:59 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2008, 1:39 PM CST (19:39 UTC)
In effect from
Mar 6, 2008, 9:59 AM CST
Expired
Mar 6, 2008, 9:45 PM CST
In force
12 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Jersey County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 17.85 ft at Mar 6, 2008, 1:00 PM CST.

actionminormoderate15202503/0503/0603/0703/08
Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 051939
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
139 PM CST WED MAR 05 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI... 

  MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES 
  COUNTIES

.THIS FLOOD WARNING IS A RESULT OF HEAVY RAIN FROM THE PAST COUPLE OF
DAYS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC083-MOC183-061939-
/O.NEW.KLSX.FL.W.0045.080306T0336Z-080308T1559Z/
/GRFI2.1.ER.080306T0336Z.080306T1800Z.080307T1559Z.NO/
139 PM CST WED MAR 05 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT GRAFTON.
* FROM THIS EVENING UNTIL FRIDAY EVENING.
* AT 1 PM WEDNESDAY THE STAGE WAS 17.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 18.6 FEET THURSDAY 
  AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/06  03/07  03/08  03/09  03/10

MISSISSIPPI RIVER
  GRAFTON          18   17.1      18.5   18.2   17.5   17.3   16.8
3 follow-up statements
000 
WGUS83 KLSX 060339
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CST WED MAR 05 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES 
  COUNTIES 

  MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY 


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC083-MOC183-070339-
/O.EXT.KLSX.FL.W.0045.080306T1559Z-080310T0000Z/
/GRFI2.1.ER.080306T1559Z.080307T0600Z.080309T0000Z.NO/
939 PM CST WED MAR 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE TO NEAR 18.7 FEET BY EARLY FRIDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.

$$

ILC157-070338-
/O.EXT.KLSX.FL.W.0044.080307T0234Z-080311T2000Z/
/CHSI2.1.ER.080307T0234Z.080308T0000Z.080310T2000Z.NO/
939 PM CST WED MAR 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 23.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...RISE TO NEAR 28.5 FEET BY FRIDAY EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/06  03/07  03/08  03/09  03/10

MISSISSIPPI RIVER
  GRAFTON          18   17.5      17.8   18.7   18.2   17.7   17.2
  CHESTER          27   23.4      24.9   27.9   28.5   28.2   27.4
000 
WGUS83 KLSX 061934
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CST THU MAR 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS AND MISSOURI...
 
  MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES 
  COUNTIES 

  MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY 

.NO ADDITIONAL PRECIPITATION IS FORECASTY DURING THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC083-MOC183-071934-
/O.EXT.KLSX.FL.W.0045.000000T0000Z-080309T0000Z/
/GRFI2.1.ER.080307T1200Z.080307T1200Z.080308T0000Z.NO/
134 PM CST THU MAR 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL SATURDAY EVENING.
* AT  1:00 PM THURSDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  FRIDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  RIGHT BANK BEGINS TO OVER 
  FLOW...FLOODING FARMLAND.

$$

ILC157-071934-
/O.EXT.KLSX.FL.W.0044.080307T0600Z-080311T1400Z/
/CHSI2.1.ER.080307T0600Z.080308T1800Z.080310T1400Z.NO/
134 PM CST THU MAR 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT  1:00 PM THURSDAY THE STAGE WAS 25.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE AND CREST NEAR 28.7 FEET BY 
  SATURDAY EARLY AFTERNOON. 


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/07  03/08  03/09  03/10  03/11

MISSISSIPPI RIVER
  GRAFTON          18   17.9      18.0   17.9   17.5   17.0   16.5
  CHESTER          27   25.7      27.5   28.6   28.2   27.1   25.8
000 
WGUS83 KLSX 070345
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CST THU MAR 06 2008

...THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER IN 
ILLINOIS...MISSOURI...
 
  AT GRAFTON AFFECTING JERSEY AND ST. CHARLES COUNTIES

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC083-MOC183-070415-
/O.CAN.KLSX.FL.W.0045.000000T0000Z-080309T0000Z/
/GRFI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 PM CST THU MAR 06 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT GRAFTON.
* AT 9 PM THURSDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 17.9 FEET 
  LATE TONIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  RIGHT BANK BEGINS TO OVER 
  FLOW...FLOODING FARMLAND.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/07  03/08  03/09  03/10  03/11

MISSISSIPPI RIVER
  GRAFTON          18   17.8      17.9   17.7   17.3   16.9   16.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 5, 12:05 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 5, 12:05 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CST WED MAR 5 2008

.DISCUSSION...
SHORT TERM WX TRENDS WL BE DOMINATED A SERIES OF SHORTWAVES WHICH
WL SHARPEN AND DEEPEN UA TROF OVR THE CNTRL PART OF THE CONUS. NET
EFFECT OF THIS TREND THRU SAT WL BE FOR A FAIR AMT OF CLD COVER
AND TEMPS THAT WL AVG WELL BLO NORMAL.

THERE WL ALSO BE SM THRT OF PCPN WITH EACH SHTWV THAT DROPS INTO
AREA. FIRST SUCH SHTWV WL BE AFFECTING PRIMARILY N AREAS OF THE
FA THIS AFTN AND THIS EVENING. THERE WL BE A CHC OF RAIN OR SNW
BUT LIFT LOOKS RATHER WK AND MSTR LIMITED...SO THINK ANY QPF WL
BE QUITE LIGHT. OVR CNTRL AND S SECTIONS OF THE FA...PCPN SHUD BE
LIMITED TO TRACE EVENT...FLURRIES OR SPRINKLES.

NXT CHC OF PCPN MAY BE A BIT MORE INTERESTING THU NGT AND INTO
FRI ...SCPLY FOR XTRM S SECTIONS OF THE FA. STG TROF...CURRENTLY
OVR W CST AND ON W SIDE OF THE DEEPENING TROF...IS FCST TO DROP
INTO SW U.S. ON THU...THEN BGNS TO PUSH E-NE ON FRI. AT THE SAME
TIME...SCNDRY SHTWV IS FCST TO ZIP FROM N PLAINS AND INTO BASE OF
THE LGWV TROF. AS THESE TWO SYSTEMS PHASE CYCLOGENESIS SHUD OCR
ALG STG BAROCLINICITY OVR S PLAINS...CREATING A BAND OF SNOW FROM
THE S PLAINS INTO THE OHIO VALLEY. ATTM...00Z GFS...WRF/NAM...AND
CANADIAN FCST THE AXIS OF THIS SNOWFALL WL BE FROM THE RED RVR VLY
TO NR EVV...WITH THE N FRINGES OF THE SNOW JUST REACHING THE FAR S
AREAS OF THE FA. HVWR...00Z ECMWF IS A BIT FURTHER N WHICH IS
WORRISOME...SINCE A NWD ADJUSTMENT IN NCEP OUTPUT HAS BEEN RQRD
FOR MOST SYSTEMS DURING THIS SEEMINGLY NEVER ENDING WINTER. WITH
THIS IN MIND HAVE GONE A BIT HIER THAN MOS IN THE THU NGT/FRI TIME
FRAME OVR S AREAS. ELSW IN THE FA...PCPN THRT ON FRI WL PRIMARILY
BE TIED TO SCNDRY SHTWV DROPPING IN FROM THE N...SO ONLY EXPECT
SPOTTY AND LGT QPF.

AS MENTIONED ERYR...TEMP TREND WL DEFINITELY BLO NORMAL FOR THE
RMNDR OF THIS WEEK...AND AFT TDA HV GENLY GONE AOB MOS THRU PD. CDFNT
WITH FIRST SHTWV WL BRING INITIAL ROUND OF COLD WX TNGT AND
THU...WITH REINFORCING SHOT OF COLD AIR ACCOMPANYING FRIDAYS
SHTWV. TDA SHUD CERTAINLY BE THE WRMST DAY FOR THE REST OF THE
WEEK...ALTHO DEEP SNOW COVER OVR SE AND E CNTRL MO INTO SW IL WL
PUT A BIG DENT IN TDAS WRMUP AND HV ATTEMPTED TO REFLECT THIS IN
FCST PKG. PATCHY FOG ALSO OCRG IN LO LYING AREAS OF THE SNOW
FIELD...SO WL MENTION THIS THRU MID MRNG.

TRUETT/SIPPRELL

&&

.AVIATION...
FOR THE 18Z TAFS...
PRIMARY CONCERNS FOR AVIATION INTERESTS OVER THE NEXT 24 HOURS ARE
MARGINAL CIGS BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA
THIS EVENING. THERE MAY ALSO BE A LIGHT RAIN/SNOW MIX ASSOCIATED
WITH THE FROPA OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
EXPECTING CIGS TO DROP TO 1500-2000FT BEHIND THE FRONT AND STAY
DOWN UNTIL SUNRISE ON THURSDAY. DO NOT THINK THERE WILL BE
SIGNIFICANT REDUCTIONS IN VBYS OVER NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS AS CURRENT RADAR RETURNS ARE QUITE LIGHT AND HAVE
NOT SEEN ANY LOWERED VSBYS IN IOWA WHERE PRECIPITATION IS
OCCURRING AT THIS TIME.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 5, 10:19 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CST WED MAR 5 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1019 AM CST WED MAR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF LIGHT RAIN OR LIGHT SNOW OVER NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. NO
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE ANOTHER CHANCE OF SNOW THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 9:26 PM CSTRiver Flood WarningLSXJefferson, Saint Louis60 hr
Mar 4, 7:53 PM CSTRiver Flood WarningLSXClinton6 days
Mar 4, 9:40 PM CSTRiver Flood WarningLSXRandolph4 days

Nearby

River Flood Warnings in Missouri, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.